Alert archive / Arkansas / Tornado Warnings in 2022
Tornado Warning 13, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Mar 6, 2022, 9:27 PM CST for Montgomery County, Polk County, Scott County, Arkansas. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 6, 2022, 9:27 PM CST (03:27 UTC)
- Expired
- Mar 6, 2022, 9:38 PM CST
- In force
- 11 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Montgomery County, AR, Polk County, AR, Scott County, AR
The radar
The Western Arkansas radar (KSRX), 78 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 31, 10:35 PM CST | Severe Thunderstorm Watch | SPC | 353 days |
| Mar 6, 7:58 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.5 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 418 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1398 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 288 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.6
The text
As transmitted.
344
WFUS54 KLZK 070327
TORLZK
ARC097-113-127-070400-
/O.NEW.KLZK.TO.W.0013.220307T0327Z-220307T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Little Rock AR
927 PM CST Sun Mar 6 2022
The National Weather Service in Little Rock has issued a
* Tornado Warning for...
Northeastern Polk County in western Arkansas...
Southeastern Scott County in western Arkansas...
Northwestern Montgomery County in western Arkansas...
* Until 1000 PM CST.
* At 926 PM CST, a severe thunderstorm capable of producing a tornado
was located near Mena, moving east at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Mena... Oden...
Acorn... Y City...
Pine Ridge... Cedar Creek...
Cherry Hill in Polk County... Ink...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3457 9424 3468 9426 3482 9381 3454 9376
TIME...MOT...LOC 0326Z 249DEG 33KT 3463 9416
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
2301 follow-up statement
204
WWUS54 KLZK 070338
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
938 PM CST Sun Mar 6 2022
ARC097-113-127-070347-
/O.CAN.KLZK.TO.W.0013.000000T0000Z-220307T0400Z/
Polk AR-Scott AR-Montgomery AR-
938 PM CST Sun Mar 6 2022
...THE TORNADO WARNING FOR NORTHEASTERN POLK...SOUTHEASTERN SCOTT AND
NORTHWESTERN MONTGOMERY COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
A Tornado Watch remains in effect until 200 AM CST for western
Arkansas.
LAT...LON 3457 9424 3468 9426 3482 9381 3454 9376
TIME...MOT...LOC 0337Z 249DEG 33KT 3467 9404
$$
230What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Mar 6, 5:45 PM CST, 3 hours 42 minutes earlier.
Area forecast discussion, Mar 6, 5:45 PM CST, 3 hours 42 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 545 PM CST Sun Mar 6 2022 .AVIATION... A cold front will bring showers and thunderstorms across the area this evening and overnight. Some will be severe and a few will be capable of producing tornadoes. Expect the rain to move out of the area Monday morning. MVFR to IFR conditions will be expected in the storms. && .PREV DISCUSSION...(ISSUED 336 PM CST Sun Mar 6 2022) SHORT TERM...Tonight Through Tuesday An active pattern is in store today as two rounds of strong to severe thunderstorms are expected through the overnight hours. The first round of storms, this afternoon and evening, are expected to be scattered out ahead of the frontal boundary. These storms will likely have the best chance of producing damaging winds, small hail, and tornadoes. The greatest tornado threat looks to be for northern AR as this area is closest to the boundary. The second round will occur tonight into the early morning hours on Monday as a line of showers and thunderstorms push through the state. Damaging winds are expected to be the primary concern associated with this round although small hail and an isolated tornado cannot be ruled out. Localized heavy rainfall is also possible, particularly over the Ozarks region. Portions of central and northern AR will see the best chance for severe storms due to the location of the frontal boundary in northern AR. Temperatures are expected to be above average today as warm, moist air is surging ahead of the cold front. This will cause afternoon highs today to get in to the 70s and lower 80s for much of central and southern AR while northern AR will likely stay in the 60s. As the cold front pushes across the state early Monday morning, it will bring with it cold and drier air. High temperatures on Monday are expected to be in the 50s across much of the state. LONG TERM...Tuesday Night Through Saturday The extended period will begin with a large area of high pressure extending from the mid-Atlantic states through the Ohio Valley into northern Arkansas. At the same time, a wave of low pressure will develop in the Gulf of Mexico, and will track toward the southeast United States. As the system heads to the northeast, there are chances of showers Tuesday night in southern/eastern sections of the state. The forecast calls for a brief warming trend/dry conditions Wednesday and Thursday. A strong cold front will arrive from the northwest Thursday night, and it will turn colder. Below average temperatures are expected Friday into the weekend. In fact, widespread freezes should occur Friday and Saturday nights. Scattered showers will accompany the front, with the possibility of light snow in the Ozark Mountains Friday morning. Moisture will be limited, so this looks like a low impact event. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...51
Hazardous weather outlook, Mar 6, 9:27 AM CST, 12 hours before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 927 AM CST Sun Mar 6 2022 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-071600- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 927 AM CST Sun Mar 6 2022 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Two rounds of strong to severe thunderstorms are expected today into the overnight hours. The first round of storms, this afternoon and evening, are expected to be scattered out ahead of a frontal boundary. These storms will likely have the best chance of producing damaging winds, small hail, and tornadoes. The second round will occur tonight into the overnight hours as a line of showers and thunderstorms push through the state. Damaging winds are expected to be the primary concern associated with this round although small hail and an isolated tornado cannot be ruled out. Localized heavy rainfall is also possible, particularly over the Ozarks region. The area of greatest concern for strong to severe thunderstorms will be from the western Arkansas River Valley through northeast Arkansas. The highest potential for severe storms will be during the afternoon and evening hours, though some threat will persist into the morning hours Monday. .DAYS TWO THROUGH SEVEN...Monday Through Saturday Rain chances will end on Monday afternoon and evening as the weekend cold front departs. Much colder air will move back into Arkansas, with freezing temperatures possible across portions of the north and west by Tuesday morning. Some rain chances will be noted over southern Arkansas Tuesday through Wednesday, but no hazardous or severe weather is expected through most of the coming work week. Looking further out through the remainder of the week, more widespread colder temperatures will be possible by the end of the week and into next weekend. In fact, it appears that much of the state will be in danger of additional widespread hard freezes into mid-March. In addition to late-season hard freezes, some wintry precipitation may accompany the cold snap next weekend, with some snow fall possible over portions of northwestern Arkansas and the higher terrain of the Ozark Mountains. Impactful accumulations are not anticipated, and shifts in coverage and magnitude of expected wintry precip should be expected through the week. .Spotter Information Statement... Spotter activation is likely, especially over the northern half of Arkansas this afternoon and tonight. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 233
In the hours before
Local storm report, Mar 6, 8:26 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
826 PM CST SUN MAR 06 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM TSTM WND DMG 5 N EVENING SHADE 36.13N 91.61W
03/06/2022 SHARP AR TRAINED SPOTTER
TRAINED STORM SPOTTER REPORT OF 62 MPH WIND GUST WITH
TREES AND POWER LINES DOWN AT THE JUNCTION OF HIGHWAY
167 AND BEAR VALLEY ROAD ABOUT 5 MILES NORTH OF EVENING
SHADE, AR.
&&
EVENT NUMBER LZK2200253
CTPSpecial weather statement, Mar 6, 8:29 PM CST, 58 minutes before
Special Weather Statement
National Weather Service Little Rock AR
829 PM CST Sun Mar 6 2022
ARZ003-004-070300-
Marion AR-Boone AR-
829 PM CST Sun Mar 6 2022
...A strong thunderstorm will impact portions of northwestern Marion
and northern Boone Counties through 900 PM CST...
At 829 PM CST, Doppler radar was tracking a strong thunderstorm near
Omaha, or 12 miles southeast of Branson, moving northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Diamond City... Lead Hill...
Omaha... Roberson Hollow...
Self... Price Place...
Crumpler Subdivision... New Hope in Boone County...
Burlington... Bull Shoals Lake...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 200 AM CST for north central
Arkansas.
&&
LAT...LON 3650 9258 3649 9258 3633 9329 3650 9329
TIME...MOT...LOC 0229Z 245DEG 45KT 3648 9313
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
67Local storm report, Mar 6, 8:31 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
831 PM CST SUN MAR 06 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM TSTM WND DMG 3 ENE ZION 36.10N 91.72W
03/06/2022 IZARD AR BROADCAST MEDIA
*** 5 INJ *** A SEVERE THUNDERSTORM WITH A POSSIBLE
TORNADO DAMAGED TWO HOUSES WITH POSSIBLY 5 INJURED. THIS
WAS ON JACKSON SCHOOLHOUSE RD. 3 ENE OF ZION.
&&
EVENT NUMBER LZK2200254
51Special weather statement, Mar 6, 9:06 PM CST, 21 minutes before
Special Weather Statement
National Weather Service Little Rock AR
906 PM CST Sun Mar 6 2022
ARZ003-012-070345-
Newton AR-Boone AR-
906 PM CST Sun Mar 6 2022
...A strong thunderstorm will impact portions of Newton and
southeastern Boone Counties through 945 PM CST...
At 906 PM CST, Doppler radar was tracking a strong thunderstorm near
Upper Buffalo Wilderness Area, or 18 miles southwest of Jasper,
moving northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jasper... Western Grove...
Valley Springs... Olvey...
Carver... Erbie...
Upper Buffalo Wilderness Area... Lost Valley State Park...
Piercetown... Walnut...
Pruitt... Bellefonte...
Bass... Marble Falls...
Yardelle... Fallsville...
Crossroad... Swain...
Gum Springs in Newton County... Gaither...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 200 AM CST for western and
north central Arkansas.
&&
LAT...LON 3625 9294 3587 9295 3573 9351 3575 9352
3582 9352 3588 9353 3588 9350 3592 9351
3593 9349 3595 9349 3595 9347 3597 9347
3597 9345 3603 9345
TIME...MOT...LOC 0306Z 245DEG 49KT 3589 9349
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
67Special weather statement, Mar 6, 9:08 PM CST, 19 minutes before
Special Weather Statement
National Weather Service Little Rock AR
908 PM CST Sun Mar 6 2022
ARZ003-070345-
Boone AR-
908 PM CST Sun Mar 6 2022
...A strong thunderstorm will impact portions of Boone County through
945 PM CST...
At 908 PM CST, Doppler radar was tracking a strong thunderstorm over
Osage, or 15 miles southeast of Berryville, moving northeast at 35
mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Harrison... Diamond City...
Bergman... Lead Hill...
Valley Springs... Olvey...
Myrtle... Capps...
Willis... Red Bank...
Crawford... Winington...
Bellefonte... Alpena...
Everton... Zinc...
South Lead Hill... Batavia...
Bear Creek Springs... Hopewell in Boone County...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 200 AM CST for north central
Arkansas.
&&
LAT...LON 3613 9289 3612 9301 3612 9330 3631 9329
3648 9289
TIME...MOT...LOC 0308Z 246DEG 32KT 3616 9344
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
67Local storm report, Mar 6, 9:26 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
926 PM CST SUN MAR 06 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND DMG 2 SE DALTON 36.40N 91.12W
03/06/2022 RANDOLPH AR EMERGENCY MNGR
SEVERAL POWER POLES KNOCKED DOWN ALONG WITH DAMAGE TO
POULTRY HOUSES AND TWO STRUCTURES.
&&
EVENT NUMBER LZK2200255
67The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 6:27 PM CST | Tornado Warning | LZK | Baxter, Izard, Searcy, Stone | 63 min |
| Mar 6, 7:23 PM CST | Tornado Warning | LZK | Izard, Lawrence, Randolph, Sharp | 49 min |
| Mar 6, 7:55 PM CST | Tornado Warning | LZK | Boone | 20 min |
| Mar 6, 7:59 PM CST | Tornado Warning | LZK | Lawrence, Randolph, Sharp | 28 min |
| Mar 6, 8:29 PM CST | Special Weather Statement | LZK | Boone | 31 min |
| Mar 6, 8:56 PM CST | Severe Thunderstorm Warning | LZK | Logan, Scott | 34 min |
| Mar 6, 9:06 PM CST | Special Weather Statement | LZK | Newton | 39 min |
| Mar 6, 9:08 PM CST | Special Weather Statement | LZK | Boone | 37 min |
| Mar 6, 9:18 PM CST | Tornado Warning | LZK | Marion | 14 min |
| Mar 6, 9:29 PM CST | Tornado Warning | LZK | Boone, Marion, Newton, Searcy | 30 min |
| Mar 6, 9:30 PM CST | Special Weather Statement | LZK | Polk | 30 min |
| Mar 6, 9:37 PM CST | Tornado Warning | LZK | Marion | 23 min |
| Mar 6, 9:51 PM CST | Tornado Warning | LZK | Baxter, Marion | 16 min |
| Mar 6, 9:52 PM CST | Severe Thunderstorm Warning | LZK | Scott, Yell | 38 min |
| Mar 6, 9:57 PM CST | Tornado Warning | LZK | Baxter, Marion, Searcy | 33 min |
| Mar 6, 10:05 PM CST | Severe Thunderstorm Warning | LZK | Pope, Searcy, Stone, Van Buren | 25 min |
| Mar 6, 10:25 PM CST | Severe Thunderstorm Warning | LZK | Conway, Perry, Pope, Yell | 35 min |
| Mar 6, 10:31 PM CST | Severe Thunderstorm Warning | LZK | Baxter, Izard, Searcy, Stone | 29 min |
| Mar 6, 10:57 PM CST | Special Weather Statement | LZK | Izard, Stone | 33 min |
| Mar 6, 10:59 PM CST | Special Weather Statement | LZK | Conway | 31 min |
| Mar 6, 11:31 PM CST | Special Weather Statement | LZK | Sharp | 29 min |
| Mar 6, 11:36 PM CST | Special Weather Statement | LZK | Garland | 24 min |
| Mar 6, 11:46 PM CST | Tornado Warning | LZK | Fulton, Randolph, Sharp | 29 min |
| Mar 7, 12:13 AM CST | Special Weather Statement | LZK | Randolph | 32 min |
| Mar 7, 12:19 AM CST | Severe Thunderstorm Warning | LZK | Calhoun, Dallas, Ouachita | 26 min |
| Mar 7, 12:35 AM CST | Tornado Warning | LZK | Calhoun, Cleveland, Dallas | 25 min |
| Mar 7, 12:59 AM CST | Tornado Warning | LZK | Cleveland, Jefferson, Lincoln | 31 min |
| Mar 7, 1:04 AM CST | Tornado Warning | LZK | Bradley, Calhoun | 26 min |
| Mar 7, 1:23 AM CST | Tornado Warning | LZK | Arkansas, Cleveland, Jefferson, Lincoln | 52 min |
| Mar 7, 1:23 AM CST | Tornado Warning | LZK | Bradley, Calhoun, Cleveland | 37 min |
| Mar 7, 1:42 AM CST | Tornado Warning | LZK | Bradley, Cleveland, Drew, Lincoln | 33 min |
| Mar 7, 1:54 AM CST | Tornado Warning | LZK | Arkansas, Jefferson, Lincoln, Monroe | 51 min |
| Mar 7, 2:09 AM CST | Tornado Warning | LZK | Desha, Lincoln | 36 min |
| Mar 7, 2:34 AM CST | Tornado Warning | LZK | Arkansas, Desha, Lincoln | 30 min |
| Mar 7, 3:35 AM CST | Special Weather Statement | LZK | Arkansas, Lincoln | 25 min |
| Mar 7, 9:47 AM CST | River Flood Warning | LZK | Randolph | 6 days |
Nearby
Tornado Warnings in Arkansas, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.